Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Compact Schur multipliers


Author: Milan Hladnik
Journal: Proc. Amer. Math. Soc. 128 (2000), 2585-2591
MSC (2000): Primary 47B07, 47B49; Secondary 46M05, 47L20
DOI: https://doi.org/10.1090/S0002-9939-00-05708-7
Published electronically: February 28, 2000
MathSciNet review: 1766604
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Compact Schur multipliers on the algebra $B(\mathcal{H})$ of all bounded linear operators on an infinite-dimensional separable complex Hilbert space $\mathcal{H}$ will be identified as the elements of the Haagerup tensor product $c_0 \otimes^h c_0$ (the completion of $c_0 \otimes c_0$ in the Haagerup norm). Other ideals of Schur multipliers related to compact operators will also be characterized.


References [Enhancements On Off] (What's this?)

  • 1. G. Bennett, Schur multipliers, Duke Math. J. 44 (1977), 603-639. MR 58:12490
  • 2. D.P. Blecher, V.I. Paulsen, Tensor products of operator spaces, J. Funct. Anal. 99 (1991), 262-292. MR 93d:46095
  • 3. D.P. Blecher, R.R. Smith, The dual of the Haagerup tensor product, J. London Math. Soc. (2) 45 (1992), 126-144. MR 93h:46078
  • 4. N. Dunford, J.T. Schwartz, Linear operators, Part I, Interscience. New York, 1958. MR 22:8302
  • 5. E.G. Effros, R. Exel, On multilinear double commutant theorems, London Math. Soc. Lect. Notes Ser. 135 (1988), 81-94. MR 91h:46104
  • 6. E.G. Effros, A. Kishimoto, Module maps and Hochschield-Johnson cohomology, Indiana Math. J. 36 (1987), 257-276. MR 89b:46068
  • 7. R. Larsen, An introduction to the theory of multipliers, Springer-Verlag, New York - Heidelberg - Berlin, 1971. MR 55:8695
  • 8. V.I. Paulsen, R.R. Smith, Multilinear maps and tensor norms on operator systems, J. Funct. Anal. 73 (1987), 258-276. MR 89m:46099
  • 9. Q.F. Stout, Schur multiplication on $\mathcal{B}(l_p,l_q)$, J. Operator Theory 5 (1981), 231-243. MR 82h:47028
  • 10. I. Schur, Bemerkung zur Theorie der beschrankten Bilinearformen mit unendlich vielen Veranderlichen, J. Reine Angew. Math. 140 (1911), 1 - 28.
  • 11. R.R. Smith, Completely bounded module maps and the Haagerup tensor product, J. Funct. Anal. 102 (1991), 156-175. MR 93a:46115

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47B07, 47B49, 46M05, 47L20

Retrieve articles in all journals with MSC (2000): 47B07, 47B49, 46M05, 47L20


Additional Information

Milan Hladnik
Affiliation: Department of Mathematics, University of Ljubljana, Jadranska 19, Ljubljana 1000, Slovenia
Email: Milan.Hladnik@fmf.uni-lj.si

DOI: https://doi.org/10.1090/S0002-9939-00-05708-7
Keywords: Schur multipliers, compact and weakly compact multipliers, Haagerup tensor products
Received by editor(s): October 7, 1998
Published electronically: February 28, 2000
Additional Notes: This work was supported in part by the Ministry of Science and Technology of Slovenia.
The author expresses his gratitude to Professor Bojan Magajna for a discussion concerning the Haagerup tensor product of $C^{*}$-algebras and for a careful reading of the first version of this paper.
Communicated by: David R. Larson
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society